Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 331, NWS Cheyenne, WY

July 30, 2023Box Butte County, Dawes County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 30, 2023, 7:52 PM MDT for Box Butte County, Dawes County, Morrill County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2023, 7:52 PM MDT (01:52 UTC)
Expired
Jul 30, 2023, 8:27 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE, Morrill County, NE

The radar

The North Platte radar (KLNX), 189 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 5:11 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2023-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2023-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

918 
WUUS55 KCYS 310152
SVRCYS
NEC013-045-123-310245-
/O.NEW.KCYS.SV.W.0331.230731T0152Z-230731T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
752 PM MDT Sun Jul 30 2023

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Box Butte County in the Panhandle of Nebraska...
  Northeastern Morrill County in the Panhandle of Nebraska...
  Southeastern Dawes County in the Panhandle of Nebraska...

* Until 845 PM MDT.

* At 752 PM MDT, severe thunderstorms were located along a line
  extending from near Box Butte Dam to near Wild Horse Butte to 9
  miles southwest of Alliance Airport, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Alliance, Hemingford, Wild Horse Butte, Alliance Airport, Box Butte
  Campground, Berea and Box Butte Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4189 10313 4243 10322 4260 10277 4245 10277
      4244 10275 4210 10274 4209 10271 4201 10270
      4200 10267 4195 10268
TIME...MOT...LOC 0152Z 249DEG 32KT 4240 10302 4222 10287 4194 10292 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hammer
2 follow-up statements
131 
WWUS55 KCYS 310203
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
803 PM MDT Sun Jul 30 2023

NEC013-045-123-310245-
/O.CON.KCYS.SV.W.0331.000000T0000Z-230731T0245Z/
Box Butte NE-Morrill NE-Dawes NE-
803 PM MDT Sun Jul 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EASTERN BOX BUTTE...NORTHEASTERN MORRILL AND SOUTHEASTERN DAWES
COUNTIES...

At 803 PM MDT, severe thunderstorms were located along a line
extending from 9 miles east of Box Butte Dam to near Wild Horse Butte
to near Alliance Airport, moving east at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alliance, Wild Horse Butte, Box Butte Campground, Berea, Alliance
Airport and Box Butte Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.

&&

LAT...LON 4190 10306 4201 10300 4218 10298 4246 10314
      4260 10277 4245 10277 4244 10275 4210 10274
      4209 10271 4201 10270 4200 10267 4195 10268
TIME...MOT...LOC 0203Z 249DEG 32KT 4243 10290 4225 10275 4197 10280 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hammer
516 
WWUS55 KCYS 310227
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
827 PM MDT Sun Jul 30 2023

NEC013-045-123-310237-
/O.CAN.KCYS.SV.W.0331.000000T0000Z-230731T0245Z/
Box Butte NE-Morrill NE-Dawes NE-
827 PM MDT Sun Jul 30 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOX BUTTE...
NORTHEASTERN MORRILL AND SOUTHEASTERN DAWES COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.

LAT...LON 4190 10306 4201 10300 4218 10298 4246 10314
      4260 10277 4245 10277 4244 10275 4210 10274
      4209 10271 4201 10270 4200 10267 4195 10268
TIME...MOT...LOC 0226Z 249DEG 32KT 4250 10264 4232 10249 4204 10254 

$$

Hammer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:25 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 30, 5:25 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
525 PM MDT Sun Jul 30 2023

.SHORT TERM...(This evening through Tuesday night)
Issued at 310 PM MDT Sun Jul 30 2023

Forecast challenges deal with severe thunderstorms today and
Monday. Heavy rain chances begin to pick up the end of the short
term.

Currently...Boundary remains west of Cheyenne this afternoon and
is currently situated along a line from Denver to just west of
Cheyenne to Douglas and northwest to Greybull to western Montana.
East of this front...current dewpoints in the mid 60s in the
Panhandle (Sidney at 65) to the mid 50s here at Cheyenne and 59 at
Guernsey. SPC RAP analysis still showing a capped environment
looking at MLCAPE with -75 J/KG CAPE. 0-6km shear 30-35kts across
the southeast Wyoming plains into the Panhandle at 2PM. Convection
beginning to start over northern Colorado and out across Albany
County where low level cap has eroded. A Slight Risk area from SPC
is in effect for areas along and east of Cheyenne to Garrett to
Casper.

For the rest of the afternoon...MLCIN erodes east of the Laramie
Range east of the Laramie Range around 22Z...with MLCAPE of 1000
to 2500 J/KG out into the Panhandle. Mesoscale simulated radar
showing storms developing at any time now in this unstable
airmass...moving east northeast into the Panhandle and bowing out
into a line as it moves through the Panhandle. Could see large
hail with these discreet cells as the main hazard...turning to
strong downburst winds as the cells congeal into a line in the
Panhandle late this afternoon and early evening.

Depending on what happens in the Panhandle this evening...there
may be another round of low clouds and fog that develops
overnight. Especially if we do get a lot of rainfall out there.
Went ahead with a persistence forecast for overnight stratus/fog
for the Panhandle say 10 to 15Z.

Questionable for severe thunderstorms Monday. Especially if we get
the stratus in the Panhandle. GFS forecast sounding transitioning
to a heavy rain profile with long/skinny CAPES and high PWATS.
Panhandle PWATS up near 1.25 inches in the Panhandle and near 1
inch here at Cheyenne. Storm motions generally under 20kts across
the area...so slow moving storms will definitely be a concern for
heavy rainers Monday. We are outlined in a Marginal Risk for
severe storms for Monday afternoon. May see that change in later
updates.

Definitely by Tuesday...we are in a heavy rain type scenario where
PWATS range from 1.4 inches in the Panhandle to 1.25 inches at
Cheyenne to near .9 inch at Rawlins. Slight Risk area for
excessive rainfall has been outlined for extreme southeast Wyoming
in WPC's Excessive Rainfall Outlook. Later shift will need to
consider a Flash Flood Watch for Tuesday afternoon for some
areas.

.LONG TERM...(Wednesday night through Sunday)
Issued at 310 PM MDT Sun Jul 30 2023

The word to describe the long term forecast is moist. Between a
monsoon surge midweek and a potent shortwave by the end of the week,
expect daily chances for numerous showers and thunderstorms.

An upper-level ridge over the center of the country will keep the
CWA in moist southwesterly flow through about Thursday. The
strongest push of monsoon moisture in the long term will occur on
Wednesday as it will be accompanied by a shortwave to the
northwest. This will likely lead to widespread and numerous
thunderstorms across the area. Model soundings show the typical
heavy rain profile with tall, skinny CAPE, modestly moist low and
mid-levels, and PWs around 1 inch. Soundings also indicate that
storms could be slow moving as cloud layer winds across much of
the CWA are under 10 kts. Heavy rain coupled with slow moving
storms could lead to increased potential for flooding. Currently,
much of the CWA is in a marginal to slight risk for excessive
rainfall on Wednesday. On Thursday, monsoon moisture begins to get
cut off as flow aloft turns more zonal with the weakening and
flattening upper-level ridge. There is still some lingering
moisture on Thursday in the Nebraska panhandle with elevated PWs
above 1 inch. Therefore, cannot rule out storm chances across the
area again.

Friday through Saturday, a potent, but moist shortwave drops in from
the northwest dragging a cold front behind it. Friday looks fairly
similar to Thursday with drier conditions out west but still
elevated PWs over the panhandle. Again, storm chances will be
possible. Saturday, a bigger push of moisture comes which will lead
to more widespread precipitation. PWs across the CWA range from 0.75
to 1.25 inches on Saturday with model soundings showing saturated
profiles. Will have to monitor to see if flooding could be an issue,
but for now heavy rain looks likely.

Luckily, by Sunday, an upper-level ridge starts to build in from the
west which will dry conditions out considerably. Storm chances will
be non-zero as the CWA will be in more northwest flow which is
favorable for storms. However, precipitation will be less
widespread, with perhaps a few isolated showers and storms possible.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 516 PM MDT Sun Jul 30 2023

Wyoming Terminals... Isolated showers and some stronger
thunderstorms are currently present across southeast Wyoming.
These storms are not expected to impact terminals, but a few
terminals could see some rain. VFR conditions are expected to
continue at KRWL and KLAR, but KCYS may drop to MVFR conditions
early in the morning due to some light fog across the terminal.
The fog is expected to move out of of the terminal by 14Z.

Nebraska Terminals... Minimal showers and thunderstorms currently
across western Nebraska, but this is likely to change over the
next few hours. Storms may become more widespread this evening and
potentially impact most of the terminals. Removed the TEMPO
groups for thunderstorms due to lower confidence in whether these
storms will stay together into the evening. After the
thunderstorms move out of the region, fog and low ceilings may
become an issue at KBFF, KSNY, and KAIA. Could see IFR to LIFR
conditions across these terminals beginning around 11Z and likely
ending by 15Z.

&&

.FIRE WEATHER...
Issued at 310 PM MDT Sun Jul 30 2023

Increasing monsoonal moisture set to move into southeast Wyoming
and Nebraska Panhandle tonight into the next work week. Result
will be increasing coverage and chances for wetting rains and
thunderstorms. Still have fairly dry conditions for Monday and
Tuesday before the full onset of monsoonal moisture moves over the
area. This will result in chances for severe storms both Monday
and Tuesday afternoon before threat turns to heavy rain and flash
flooding. Fire weather concerns will be minimal the upcoming week
with this monsoon moisture in place.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...SF
AVIATION...AM
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 30, 3:29 PM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
329 PM MDT Sun Jul 30 2023

WYZ104-105-109>115-312130-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
329 PM MDT Sun Jul 30 2023

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are expected across the area
this afternoon. Gusty winds will be possible with storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Daily chances for afternoon and evening thunderstorms will
continue for the week ahead. Confidence is increasing that a
significant push of monsoon moisture will arrive early next week,
bringing more widespread thunderstorms and heavy rainfall.

.Spotter information statement...

Spotter activation will not be needed.

NEZ019>021-054-055-WYZ101-103-106>108-116>119-312130-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-Converse County Lower Elevations-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
329 PM MDT Sun Jul 30 2023

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are possible across the area
this afternoon and evening. A few storms may be strong to severe
with large hail possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Daily chances for afternoon and evening thunderstorms will
continue for the week ahead. Confidence is increasing that a
significant push of monsoon moisture will arrive early next week,
bringing more widespread thunderstorms and heavy rainfall.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

NEZ002-003-095-096-WYZ102-312130-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-Niobrara County-
329 PM MDT Sun Jul 30 2023

This hazardous weather outlook is for portions of panhandle
Nebraska and east central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are possible across the area
this afternoon and evening. A few storms may be strong to severe
with large hail possible late in the afternoon. Another round of
storms is possible in the late evening hours with potentially
damaging winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Daily chances for afternoon and evening thunderstorms will
continue for the week ahead. Confidence is increasing that a
significant push of monsoon moisture will arrive early next week,
bringing more widespread thunderstorms and heavy rainfall.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Special weather statement, Jul 30, 2:34 PM MDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
234 PM MDT Sun Jul 30 2023

WYZ116-117-302100-
South Laramie Range WY-South Laramie Range Foothills WY-
234 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern Albany
and southwestern Laramie Counties through 300 PM MDT...

At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near
Virginia Dale, or 25 miles southeast of Laramie, moving northeast at
15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Albany
and southwestern Laramie Counties.

This includes Interstate 80 in Wyoming between mile markers 339 and
351.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4104 10536 4120 10511 4109 10498 4100 10498
      4100 10534
TIME...MOT...LOC 2034Z 244DEG 13KT 4102 10527

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hammer
Special weather statement, Jul 30, 3:03 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
303 PM MDT Sun Jul 30 2023

WYZ116>118-302130-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
303 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern Albany
and southwestern Laramie Counties through 330 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Warren AFB, or 12 miles west of Cheyenne, moving east
at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crystal Lake Reservoir, Granite Springs Reservoir, Federal, Crystal
Lake Campground, Granite Springs Campground and Buford.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 5.
 Interstate 80 in Wyoming between mile markers 335 and 357.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4100 10517 4109 10531 4121 10531 4131 10497
      4100 10484
TIME...MOT...LOC 2102Z 247DEG 10KT 4110 10502

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hammer
Special weather statement, Jul 30, 3:28 PM MDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
328 PM MDT Sun Jul 30 2023

WYZ117-302200-
South Laramie Range Foothills WY-
328 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of northwestern Laramie
County through 400 PM MDT...

At 328 PM MDT, Doppler radar was tracking a strong thunderstorm near
Horse Creek, or 24 miles northwest of Cheyenne. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Laramie County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4131 10510 4144 10520 4158 10500 4133 10488
TIME...MOT...LOC 2128Z 228DEG 3KT 4142 10510

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hammer
Special weather statement, Jul 30, 3:31 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Sun Jul 30 2023

WYZ116>118-302200-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
331 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southwestern Laramie
County through 400 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake Reservoir, or 14 miles west of Cheyenne, moving east at
10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Federal, Warren Af Base, Warren AFB and Ranchettes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4111 10512 4124 10520 4135 10501 4126 10485
      4115 10485
TIME...MOT...LOC 2131Z 260DEG 8KT 4116 10508

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hammer
Special weather statement, Jul 30, 3:58 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
358 PM MDT Sun Jul 30 2023

WYZ102-302230-
Niobrara County WY-
358 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southwestern
Niobrara County through 430 PM MDT...

At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over
Keeline, or 17 miles west of Lusk, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Manville and Keeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4266 10487 4280 10488 4290 10451 4262 10447
TIME...MOT...LOC 2158Z 257DEG 17KT 4273 10479

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hammer
Special weather statement, Jul 30, 4:51 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT Sun Jul 30 2023

WYZ106>108-302315-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
451 PM MDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southwestern Goshen
and southeastern Platte Counties through 515 PM MDT...

At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Chugcreek, or 10 miles east of Wheatland, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guernsey, Fort Laramie, Slater, Grayrocks Reservoir, Veteran and Fort
Laramie National Historic Site.

This includes Interstate 25 in Wyoming between mile markers 60 and
64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4183 10486 4198 10489 4229 10480 4229 10450
      4191 10435 4168 10447
TIME...MOT...LOC 2251Z 223DEG 24KT 4200 10476

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:56 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux34 min
Jul 30, 7:37 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSMorrill53 min
Jul 31, 12:15 AM MDTSpecial Weather StatementCYSBox Butte30 min
Jul 31, 12:56 AM MDTSpecial Weather StatementCYSMorrill34 min
Jul 31, 1:07 AM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill35 min
Jul 31, 3:31 AM MDTFlood WatchCYSBanner, Kimball, Scotts Bluff20 hr
Jul 31, 1:49 PM MDTFlood WatchCYSBanner, Kimball, Scotts Bluff, Sioux30 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.